MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941848350
Medical Device Problem Codes Break (1069); Nonstandard Device (1420); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred which resulted to additional intervention.The target lesion was located in the moderately tortuous and moderately calcified right coronary artery.A 3.50 x 48mm synergy xd drug-eluting stent was advanced for treatment but not easily pass further.The physician decided to remove the stent and not deploy.Another manufacturer was selected as the second stent.Upon removal, the stent and delivery balloon were caught, and the shaft appeared to break proximal to the stent and balloon.The stent and balloon remained lodged in the ostial portion of the lesion.The remainder of the catheter was removed, and the physician attempted to retrieve it with several techniques, including snare, balloon, and guidewire retrieval.Retrieval was unsuccessful, and surgery was recommended for the patient.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.50 x 48mm stent delivery system (sds) was returned for analysis.A visual and tactile examination of the hypotube shaft identified a break 120.6cm distal to the distal end of the strain relief and multiple hypotube kinks along the length of the hypotube shaft.The detached portion of the device including the stent was not returned.A review of the angiographic video and still image capture a detached distal section containing a damaged stent and the delivery balloon of the synergy xd device.The angiographic video shows the distal detached section of the device containing an undeployed, damaged stent on a delivery balloon outside the guide and free moving.A snare is in place near the tip section of the synergy xd device.Any retrieval attempts with the snare is not captured in the media.Stent deformation is noted on the stent with the proximal to mid-section appearing to have been pulled distally on the balloon.From the location of the proximal and distal markerbands there is evidence of excessive tensile force having been applied to the device resulting in the shaft stretching (as evident in the positioning of the markerbands) and breaking.From the still angiographic image review there is evidence that an interaction between the proximal section of the crimped stent and the distal end of the guide catheter occurred.The media does not capture the shaft detachment occurring.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23391567
Report Number2124215-2025-74432
Device Sequence Number10038820
Product Code NIQ
UDI-Device Identifier08714729985235
UDI-Public(01)08714729985235(17)260903(10)34841554
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model NumberH7493941848350
Device Catalogue NumberH7493941848350
Device Lot Number0034841554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexUnknown